MAUDE Adverse Event Report: COVIDIEN 6ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON

COVIDIEN 6ML SYRINGE LUER LOCK TIP; SYRINGE, PISTON
Model Number 1180600777
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when pulling back on the syringe the blood is bubbling and coming through.
 
Additional Manufacturer Narrative
H 3: evaluation summary the device history record (dhr) for the lot was reviewed.The device history record for the lot control indicates that product and specification requirements were met with no non-conforming product identified relating to this customer report.The manufacturing site received 12 samples for evaluation.Visual inspection of the syringe assemblies revealed two of the samples were confirmed to contain the issue of a damaged barrel ¿ non-functional.The same two syringes with the damaged barrel also failed leak testing.Upon further investigation, both of the confirmed defects were found to have been produced from the same barrel mold cavity.The most probable root cause for the hole in the barrel wall was a result of a short shot in the molded barrel component of the cavity.This issue is a cavity-specific problem; however, this issue can occur sporadically from shot-to-shot.Per procedure, complaint trends are evaluated during the monthly corrective and preventative action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.However, these conditions will be communicated to the appropriate manufacturing and quality assurance personnel.This complaint will be used for tracking and trending purposes.

Brand Name
6ML SYRINGE LUER LOCK TIP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key8790124
Report Number1915484-2019-01060
Device Sequence Number2638855
Product Code FMF
UDI-Device Identifier10884521013582
UDI-Public10884521013582
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1180600777
Device Catalogue Number1180600777
Device Lot Number905641X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date10/11/2019
Patient Sequence Number1